MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01254
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on (b)(6) 2005, patient underwent a total right hip replacement at (b)(6) hospital by a surgeon for progressive pain and dysfunction secondary to end-stage arthrosis of his right hip.On or about on (b)(6) 2022, while relaxing in a living room chair, patient had the sensation that something inside him broke and then felt excruciating pain in his right hip and radiating into his groin.Patient was transported to (b)(6) center, where x-rays revealed "a fracture of the femoral component.Patient remained hospitalized at (b)(6) until on (b)(6) 2022, when he was transported, via ambulance, to (b)(6) hospital where he underwent revision surgery on (b)(6) 2022, by surgeon.Surgeon findings: patient is now 17 years after index right total hip arthroplasty.He has had reasonably good function, but up until the last few months, he has had some symptoms, but really has maintained stability of the implant.On friday on (b)(6) 2022, he was getting up from a chair and felt a click in his hip and was unable to bear weight and he had immediate pain.He had really quite a lot of pain, limitation of his function since that time.History, physical examination, radiograph shows what appears to be a fracture of the implant at the top portion of his modular neck.This is also a bad suggestion because the patient has previously had surgery for trunnionosis on his contralateral side as a failure mechanism.Was discussed this with doctors being the index surgeon and we have elected that the best option would be revision of his right total hip arthroplasty.Because of the acetabulum only allows 32 mm bearings and not really terrific locking mechanism for a 32 mm plastic, was elected to revise his acetabulum as well.Were removed the broken femoral neck and the head.Were removed any and all complete capsulectomy.Products implanted during revision surgery (other legal manufacturer): stem, neck, shell, insert, screw, head.

Brand Name
PROFEMUR® MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key18841671
Report Number3010536692-2024-00124
Device Sequence Number20697339
Product Code LWJ
UDI-Device IdentifierM684PHA012541
UDI-PublicM684PHA012541
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01254
Device Catalogue NumberPHA01254
Device Lot NumberU12118234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale